How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robert Your Own Question
Dr. Robert
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience:  M.B.B.S, Experienced Family Physician
8493425
Type Your Medical Question Here...
Dr. Robert is online now
A new question is answered every 9 seconds

How to discontinue Pamelor? I am currently on 25mg a day but

This answer was rated:

How to discontinue Pamelor? I am currently on 25mg a day but it is causing all sorts of side effects - including diarrhea, nausea, insomnia, and nightmares. It has been sort of downhill since taking the med 3 weeks ago. I will be callling my ENT who prescribed me this for tinnitus and migraine but would like a second opinion as my doc seems quite pushy with this drug. FYI, I am currently on Lyrica (have been for a year or so for neuropathy) and 0.5mg of klonopin for migraine. I was fine before I added pamelor. I do suffer from IBS but it was well under control. Did colonoscopy (with biopsy) earlier this year and came back clean. I think the stomachache, nausea, and diarrhea are most disturbing. What to do?
Hello,
Welcome to justanswer.com and thank you for your question.
I'm so sorry to hear of your discomfort.

Well, Pamelor contains nortriptyline.
It works by preventing serotonin and noradrenaline from being reabsorbed back into the nerve cells in the brain.

Some of the common side effects with this medication are-
-nausea
-diarrhea
-drowsiness
-weakness or tiredness
-excitement or anxiety
-nightmares.

It sounds that you are getting severe side effects from this drug.
Good to hear that you had colonoscopy done in past, and it was clean.
You should not stop this medication, all of a sudden as it can cause withdrawal symptoms such as nausea, vomiting, loss of appetite, headache, giddiness, chills, insomnia, irritability or excessive sweating.

Such symptoms can be be avoided by stopping the medicine gradually, usually over a period of weeks or months, depending on your individual situation.

I would suggest that you should discuss this issue with your doctor, and they can decrease the dosage and if required they may completely withdraw Pamelor in few weeks, and replace it with other medications.

Reference- http://www.drugs.com/cdi/pamelor.html

Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.






Customer: replied 3 years ago.
You mean get a lower dose prescription or just distance the time in between dosing? I messaged my doctor five days ago about these symptoms but so far, no reply. I guess due to 4th of July holiday.
Dear Customer, Thanks for asking follow up question.

Well, dosage may Pamelor may be decreased for few weeks.
In case, if symptoms doesn't start to improve, then slowly it would be tapered off and finally complete withdrawal can be done.
But this all, can be done only after doctor's clinical evaluation.

Yes, 4th july was Independence Day, official holiday.
Please discuss this issue now, with your family doctor.

Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.
Dr. Robert and 2 other Medical Specialists are ready to help you